Alert archive / Tennessee / Flash Flood Watches in 2021

Flash Flood Watch 11, NWS Morristown, TN

October 5, 202110 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this flash flood watch at Oct 5, 2021, 1:57 PM CDT for 10 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Oct 6, 2021, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2021, 1:57 PM CDT (18:57 UTC)
In effect from
Oct 6, 2021, 7:00 AM CDT
Expired
Oct 7, 2021, 6:53 AM CDT
In force
24 hr
Issued by
NWS Morristown, TN
Flood severity
None

Counties Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WGUS64 KMRX 051857
FFAMRX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Morristown TN
257 PM EDT Tue Oct 5 2021

.An area of low pressure will track very slowly northward from the 
Lower Mississippi Valley into the Ozarks by Wednesday night. Strong 
southerly winds to the east of this system will maintain a very 
moist airmass across the Tennessee Valley, with multiple rounds of 
rain and thunderstorms resulting in an enhanced threat for flash 
flooding through Thursday morning.

NCZ060-061-TNZ081>087-098>102-060800-
/O.NEW.KMRX.FF.A.0011.211006T1200Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
257 PM EDT Tue Oct 5 2021 /157 PM CDT Tue Oct 5 2021/

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
THURSDAY MORNING...

The National Weather Service in Morristown has issued a

* Flash Flood Watch for portions of southwest North Carolina, 
  including the following areas, Cherokee and Clay. portions of east 
  Tennessee, including the following areas, Bledsoe, Bradley, East 
  Polk, Hamilton, Marion, McMinn, Meigs, Northwest Monroe, Rhea, 
  Sequatchie, Southeast Monroe and West Polk.

* From Wednesday morning through Thursday morning.

* Rounds of showers and thunderstorms are forecast late tonight 
  through Thursday morning. Rainfall totals of three to five inches 
  are expected during this period across the watch area with 
  localized higher amounts possible. This will result in the 
  potential for flash flooding of rivers, creeks, streams, and low 
  spots in hilly terrain due to wet ground and above normal 
  streamflows from recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

$$

JLB
5 follow-up statements
877 
WGUS64 KMRX 060125
FFAMRX

Flood Watch
National Weather Service Morristown TN
925 PM EDT Tue Oct 5 2021

NCZ060-061-TNZ081>087-098>102-060900-
/O.CON.KMRX.FF.A.0011.211006T1200Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
925 PM EDT Tue Oct 5 2021 /825 PM CDT Tue Oct 5 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ 
WEDNESDAY THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest North Carolina, including the following 
  areas, Cherokee and Clay. portions of east Tennessee, including 
  the following areas, Bledsoe, Bradley, East Polk, Hamilton, 
  Marion, McMinn, Meigs, Northwest Monroe, Rhea, Sequatchie, 
  Southeast Monroe and West Polk.

* From 8 AM EDT /7 AM CDT/ Wednesday through Thursday morning.

* Rounds of showers and thunderstorms are forecast late tonight 
  through Thursday morning. Rainfall totals of three to five inches 
  are expected during this period across the watch area with 
  localized higher amounts possible. This will result in the 
  potential for flash flooding of rivers, creeks, streams, and low 
  spots in hilly terrain due to wet ground and above normal 
  streamflows from recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

$$
462 
WGUS64 KMRX 060835
FFAMRX

Flood Watch
National Weather Service Morristown TN
435 AM EDT Wed Oct 6 2021

NCZ060-061-TNZ081>087-098>102-062015-
/O.CON.KMRX.FF.A.0011.211006T1200Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
435 AM EDT Wed Oct 6 2021 /335 AM CDT Wed Oct 6 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS 
MORNING THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest North Carolina, including the following 
  areas, Cherokee and Clay. portions of east Tennessee, including 
  the following areas, Bledsoe, Bradley, East Polk, Hamilton, 
  Marion, McMinn, Meigs, Northwest Monroe, Rhea, Sequatchie, 
  Southeast Monroe and West Polk.

* From 8 AM EDT /7 AM CDT/ this morning through Thursday morning.

* Several rounds of showers and thunderstorms are expected through 
  Thursday morning. Rainfall amounts of two to four inches, with 
  locally higher amounts especially over the southern plateau, will 
  be possible. This will result in the potential for flash flooding 
  of rivers, creeks, streams, and low spots in hilly terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

$$

CD
538 
WGUS64 KMRX 061822
FFAMRX

Flood Watch
National Weather Service Morristown TN
222 PM EDT Wed Oct 6 2021

NCZ060-061-TNZ081>087-098>102-070600-
/O.CON.KMRX.FF.A.0011.000000T0000Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
222 PM EDT Wed Oct 6 2021 /122 PM CDT Wed Oct 6 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest North Carolina, including the following 
  areas, Cherokee and Clay. portions of east Tennessee, including 
  the following areas, Bledsoe, Bradley, East Polk, Hamilton, 
  Marion, McMinn, Meigs, Northwest Monroe, Rhea, Sequatchie, 
  Southeast Monroe and West Polk.

* Through Thursday morning.

* Several rounds of showers and thunderstorms are expected through 
  Thursday morning. Additional rainfall amounts of one to three 
  inches, with locally higher amounts especially over the southern 
  plateau, will be possible. This will result in the potential for 
  flash flooding of rivers, creeks, streams, and low spots in hilly 
  terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

$$

Diegan
668 
WGUS64 KMRX 070246
FFAMRX

Flood Watch
National Weather Service Morristown TN
1046 PM EDT Wed Oct 6 2021

NCZ060-061-TNZ081>087-098>102-071200-
/O.CON.KMRX.FF.A.0011.000000T0000Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
1046 PM EDT Wed Oct 6 2021 /946 PM CDT Wed Oct 6 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT/7 AM CDT/ 
THURSDAY...

The Flash Flood Watch continues for

* Portions of southwest North Carolina, including the following 
  areas, Cherokee and Clay. portions of east Tennessee, including 
  the following areas, Bledsoe, Bradley, East Polk, Hamilton, 
  Marion, McMinn, Meigs, Northwest Monroe, Rhea, Sequatchie, 
  Southeast Monroe and West Polk.

* Until 8 AM EDT/7 AM CDT/ Thursday.

* Periods of moderate to heavy rain will continue to be possible 
  overnight. Additional rainfall amounts of one to three inches, 
  with locally higher amounts over the southern Cumberland Plateau, 
  will be possible. This will result in the potential for additional 
  flash flooding of rivers, creeks, streams, and low spots in hilly 
  terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

$$

JLB
667 
WGUS64 KMRX 071153
FFAMRX

Flood Watch
National Weather Service Morristown TN
753 AM EDT Thu Oct 7 2021

NCZ060-061-TNZ081>087-098>102-071300-
/O.CAN.KMRX.FF.A.0011.000000T0000Z-211007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Clay-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest
Monroe-Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East
Polk-
Including the cities of Bullet Creek, Athens, Topton, Reliance,
Dentville, Parksville, Conasauga, Big Frog Mountain, Shooting
Creek, South Pittsburg, Unaka, Whitwell, Monteagle, Archville,
Dayton, Murphy, Dunlap, Powells Crossroads, Cagle, Andrews,
Brayton, Tasso, Tusquitee, Citico, Evensville, Chattanooga,
Ducktown, Palio, Clear Water, Cleveland, Benton, Coker Creek,
Mount Crest, Haletown (Guild), Big Spring, Turtletown, Pikeville,
Etowah, Marble, Lone Oak, Spring City, Grandview, Brasstown, Old
Cumberland, Sweetwater, Cartwright, Old Washington, Hiawasse Dam,
Jasper, Violet, Madisonville, Hayesville, Martin Springs, and
Melvine
753 AM EDT Thu Oct 7 2021 /653 AM CDT Thu Oct 7 2021/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest North Carolina, 
including the following areas, Cherokee and Clay. portions of east 
Tennessee, including the following areas, Bledsoe, Bradley, East 
Polk, Hamilton, Marion, McMinn, Meigs, Northwest Monroe, Rhea, 
Sequatchie, Southeast Monroe and West Polk. has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

BW

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Oct 5, 12:19 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 5, 12:19 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
119 PM EDT Tue Oct 5 2021

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Forecast on track today with rain showers, and a chance of
thunderstorms, and highest PoPs across the southern valley,
plateau, and SW NC. Forecast soundings show a favorable
environment for heavy rain rates through the afternoon. The key
for flooding potential on Wednesday will be where the axis of
moderate to heavy rain sets up this afternoon and evening
producing antecedent conditions favorable to runoff and hydro
issues. At this time, will continue to mention a low probability
of hydro issues in the HWO, but will hold off on any watch
products with the low probability of any more widespread flooding
impacts.

JB

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR conditions forecast to prevail with scattered convection at
CHA through the period as SE upslope flow keeps cigs lower near
the terminal. On the other hand, SE flow will result in
downsloping and VFR cigs prevailing at TYS and TRI. Some lower
MVFR cigs or vis will be possible at TYS and TRI during the period
as rain showers or isolated thunderstorms move across the
terminal, but only included prob30 because of the lower
probability at these sites. The 30 to 35 kt downslope SE flow at
around 4-5k ft may result in some LLWS and low-level turbulence
along the western foothills of the Appalachians, but this is not
expected to directly impact CHA, TYS, and TRI terminals at this
time.

JB

&&

.PREV DISCUSSION...
/ISSUED 357 AM EDT Tue Oct 5 2021/
SHORT TERM...(Today through Tonight)...

Key Messages:

1. The next 24 hours are a primer for any potential flash flood
issues we might have on Wednesday. The more rain, the greater the
potential for issues during the long term period. See long term
section below.

Discussion:

Water vapor imagery shows a cutoff low over the Arklamiss region
this morning, while at the surface an inverted surface trough and
stalled frontal boundary extended north from the AL/MS coast up
through northern Alabama and into the TN valley along the I-75
corridor. The upper low will slowly but surely shift WNW through
southern Arkansas through the short term period, yielding south to
southeasterly flow across our forecast area. This flow regime
combined with the aforementioned front will provide persistent
isentropic ascent and forcing for the development of scattered
showers with a few embedded thunderstorms. This forcing will be
maximized and most persistent over the southern TN valley today,
as noted by ongoing convection for areas around Athens and points
south. Further north, southeasterly H85 flow will tend to break up
rainfall a little more as downslope effects counteract showers
spreading north and west from the Appalachians into the TN
valley. Still, expect most places to see rainfall during the
period.

As alluded to in the key message up top, today will be a priming
day for any flooding issues we might run into on Wednesday. WPC
has a sliver of our CWA near the GA and AL border in a slight
risk for excessive rainfall today. Not expecting a huge threat for
flooding rains today. However, training convection could occur
given unidirectional shear in place. Additionally, freezing levels
are fairly high and there is weak CAPE throughout a deep layer,
all of which will produce storms with efficient warm rain
processes. If training does occur, it's conceivable that flooding
could become an issue. The bigger concern however is how
widespread will heavy rains be and what will the implications be
on Wednesday when better forcing for widespread convection
arrives.

For the time being, we have not issued any flash flood watches as
1) I do not think the threat of flash flooding today is high
enough to warrant a watch, and 2) after coordination with the long
term forecaster, the threat of flooding tomorrow through Thursday
is conditional on rainfall today and tonight. While forecast
rainfall amounts have definitely piqued our interest, we feel the
best course of action is to forego a watch at this time.

CD

LONG TERM...(Wednesday through Monday)...

Key Messages:

1. A wet pattern will continue Wednesday/Thursday with overall drier
conditions into the weekend.

2. Localized flooding remains of concern mid-week across the
southern Plateau, southeast Tennessee, and southwestern North
Carolina.

3. Temperatures will be generally near to above normal throughout
the entire period.

Wednesday through Friday

At the start of the period, a mid/upper closed low is forecast to be
centered over the lower Mississippi River Valley. This initial setup
will place the region in a southerly/southwesterly flow pattern and
continue the overall wetter pattern that has been seen in recent
days. While the more notable moisture is expected to stay to our
south, PWAT values of 1.5"+ are indicated to reach into the area,
which are in the 90th percentile for this time of year. This
consideration, combined with largely unidirectional flow later in
the week, makes the case for elevated rainfall rates and training
convection, especially in southern portions of the area. Concern for
localized flooding continues but is largely dependent upon on
rainfall in the next 36 hours and also based on exactly where the
best banding/training sets up. FFG values are also relatively high
in these areas but could change significantly based on the nearer
term timeframe. Due to these uncertainties, flash flood watch
issuance and messaging changes will be held off on this shift. By
Friday, the closed low is expected to lift northward with an
associated shortwave also swinging through. As a result, lower end
rain chances are anticipated.

Saturday through Monday

Heading into the weekend, shortwave ridging will build into the
region with upper-level height rises of 50+ meters suggesting a
noticeable warming trend towards the 80-degree mark across much of
the area. Towards the end of the period, focus will shift towards
another approaching trough and associated jet streak and frontal
boundary. As is typical at this temporal scale, the timing and
evolution of these features is largely uncertain within the
deterministic models and the GEFS members. Nevertheless, enough
consensus exists for an uptick in PoPs to the slight chance range by
Monday with finer details to be resolved in coming days. From a
hemispheric teleconnection/SST anomaly perspective, increasingly
negative SST anomalies have been observed off the western coast of
North America. This is also accompanied by favorability for
continued PNA negative phase, which increases the likelihood of
overall western troughing and eastern ridging.

BW

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             66  75  66  76  65 /  90  90  90  70  40
Knoxville McGhee Tyson Airport, TN  65  77  65  78  64 /  80  90  80  80  60
Oak Ridge, TN                       65  76  64  77  63 /  80  90  80  80  60
Tri Cities Airport, TN              63  76  63  76  60 /  50  60  70  70  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Oct 5, 3:06 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
406 AM EDT Tue Oct 5 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060900-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
406 AM EDT Tue Oct 5 2021 /306 AM CDT Tue Oct 5 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Heavy rains will be possible today for areas south of places like
Pikeville, Athens, and Tellico Plains. Some localized flooding
could occur as a result.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous showers and a few thunderstorms are expected
Wednesday into Thursday. Potential exists for locally heavier
rainfall from repeated showers and thunderstorms, mainly in
southeast Tennessee, southwest North Carolina, and along the
southern Cumberland Plateau. Localized flooding is possible in
these areas, especially Wednesday into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:43 AM CDTAreal Flood AdvisoryMRXBradley, Hamilton, McMinn, Meigs2 hr
Oct 5, 4:39 AM CDTAreal Flood AdvisoryMRXMcMinn, Monroe2 hr

Nearby

Flash Flood Watches in Tennessee, 2021Flash Flood Watches in North Carolina, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.